MAUDE Adverse Event Report: CONMED CORPORATION FRAZIER INSTRUMENT 12FRENCH; SUCTION INSTRUMENT

CONMED CORPORATION FRAZIER INSTRUMENT 12FRENCH; SUCTION INSTRUMENT
Model Number 0033120
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned for evaluation however the provided photographic evidence exhibits the reported failure.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been 11 complaints regarding 21 devices for this device family and failure mode.During the same time frame 19,708,449 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed, the rate of failure would be.000001 per the instructions for use, the user is advised the following; this suction device is indicated for use only by persons trained in suctioning procedures.This instrument is indicated for use in procedures where fine, delicate suctioning is required versus the general suctioning indicated in larger, open procedures where the yankauer or poole is used.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
It was reported via medwatch # (b)(4), that the tip of 0033120, frazier with central vent, sheared off during an anterior lumbar interbody fusion on (b)(6) 2019.The patient underwent and x-ray, the x-ray did not indicate there was any object of similar shape and size in the patient.Further assessment provided by the facility states the patient has had no issue post surgery.There was no medical treatment or additional intervention required.However, the fragment was never located.This report is being raised as patient injury due to the unknown location of the fragment and the possibility that it could remain in the patient.

Brand Name
FRAZIER INSTRUMENT 12FRENCH
Common Device Name
SUCTION INSTRUMENT
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key9292814
Report Number1320894-2019-00386
Device Sequence Number13960818
Product Code GCX
UDI-Device Identifier30653405000147
UDI-Public(01)30653405000147(17)240518(10)201905201
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/18/2024
Device Model Number0033120
Device Catalogue Number0033120
Device Lot Number201905201
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2019
Initial Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR